Alert archive / Nebraska / Wind Advisories in 2018
Wind Advisory 9, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Oct 3, 2018, 12:09 PM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 3, 2018, 4:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 12:09 PM CDT (17:09 UTC)
- In effect from
- Oct 3, 2018, 4:00 PM CDT
- Expired
- Oct 3, 2018, 9:02 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
091 WWUS73 KOAX 031709 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1209 PM CDT Wed Oct 3 2018 ...Wind Advisory Late this Afternoon and Evening... NEZ011-012-015>018-030>033-042-040115- /O.NEW.KOAX.WI.Y.0009.181003T2100Z-181004T0200Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, and Columbus 1209 PM CDT Wed Oct 3 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 9 PM CDT this evening. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Late afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>093-040115- /O.NEW.KOAX.WI.Y.0009.181003T2200Z-181004T0400Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1209 PM CDT Wed Oct 3 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 11 PM CDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 50 mph. * TIMING...Late this afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
375 WWUS73 KOAX 032246 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 546 PM CDT Wed Oct 3 2018 ...Wind Advisory Late this Afternoon and Evening... NEZ011-012-015>018-030>033-042-040200- /O.CON.KOAX.WI.Y.0009.000000T0000Z-181004T0200Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, and Columbus 546 PM CDT Wed Oct 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 55 mph. * TIMING...Late afternoon through this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Areas of blowing dust and reduced visibility will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>093-040400- /O.CON.KOAX.WI.Y.0009.000000T0000Z-181004T0400Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 546 PM CDT Wed Oct 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WINDS...Becoming Northwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Late this afternoon and evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Areas of blowing dust and reduced visibility will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DeWald
621 WWUS73 KOAX 040202 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 902 PM CDT Wed Oct 3 2018 IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>093-040315- /O.CAN.KOAX.WI.Y.0009.000000T0000Z-181004T0400Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha- Pawnee-Richardson- Including the cities of Onawa, Mapleton, Missouri Valley, Woodbine, Logan, Dunlap, Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons, Decatur, Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 902 PM CDT Wed Oct 3 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. Winds will still be gusty from the northwest this evening at 25 to 40 mph, but have dropped below advisory criteria. Thus the wind advisory that was previously in effect has been cancelled. $$ NEZ011-012-015>018-030>033-042-040315- /O.EXP.KOAX.WI.Y.0009.000000T0000Z-181004T0200Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Platte- Including the cities of Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, and Columbus 902 PM CDT Wed Oct 3 2018 ...WIND ADVISORY HAS EXPIRED... Winds will still be gusty from the northwest this evening at 25 to 40 mph, but have dropped below advisory criteria. Thus the wind advisory that was previously in effect will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Oct 3, 6:17 AM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Oct 3, 6:17 AM CDT, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 617 AM CDT Wed Oct 3 2018 .SHORT TERM...(Today through Friday) Issued at 354 AM CDT Wed Oct 3 2018 A surface warm front continues to quickly push north through the forecast area this morning leaving roughly a 7 degree rise in temperatures as it passes. Elevated convection has developed along a low-level theta-e axis and continues to be sustained by a veered 40- 50kt low-level jet. This activity will likely persist across northeast Nebraska through sunrise where MUCAPE values around 1000 J/kg reside. Meanwhile, surface low pressure over central South Dakota will continue to move east into central Minnesota by this afternoon as a rigorous mid-level shortwave moves southeast across the Northern Plains. This will send a strong/sharp cold front through the area this afternoon. Surface winds both ahead and behind the boundary may border on advisory criteria, with the highest gusts possibly approaching 35-40 mph this afternoon behind the cold front. In addition, strong mixing should allow high temperatures to reach into the upper 80s to around 90 in most locations. The cold front should come through dry with storms forecast to develop just to the south of our CWA across northeast Kansas and northwest Missouri later this afternoon. A 1030 mb surface high will drop south across the Dakotas and into our region tonight allowing overnight lows to drop into the upper 30s in our north to the upper 40s in our south. Dry conditions will persist into early Thursday until return flow sets up and shortwave energy ejects out of the High Plains bringing our next chance for precipitation Thursday afternoon. .LONG TERM...(Friday night through Tuesday) Issued at 354 AM CDT Wed Oct 3 2018 An unsettled/wet pattern will continue through the long term as a long wave upper level trough deepens over the western states. This will send pieces of energy toward the Central Plains through the weekend and into early next week. Some timing differences still remain with the 00z ECMWF and GFS in regards to the developing longwave trough as it digs across the western US with the ECMWF the slower of the solutions. Meanwhile, a surface boundary is forecast to extend across our area which will provide the primary focus for continued rain/convection. Periods of heavy rain are possible Thursday night through Friday night with a possible small break in activity Saturday. High precipitation chances are forecast again Sunday through much of the long term. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 616 AM CDT Wed Oct 3 2018 VFR conditions will prevail through the fcst pd. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Kern LONG TERM...Kern AVIATION...DEE
Hazardous weather outlook, Oct 3, 11:38 AM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1138 AM CDT Wed Oct 3 2018 IAZ043-056-080-091-NEZ011-012-015>018-030>034-042>044-050-051-065- 066-078-088>090-092-040645- Monona-Shelby-Montgomery-Page-Knox-Cedar-Thurston-Antelope-Pierce- Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge- Butler-Saunders-Seward-Lancaster-Saline-Jefferson-Gage-Johnson- Pawnee- 1138 AM CDT Wed Oct 3 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight There is a chance for a few non-severe showers and thunderstorms across far southeast Nebraska and southwest Iowa tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The overall weather pattern will be active the rest of the week and into early next week. There will be intermittent thunderstorm chances beginning early Thursday with several chances for potentially heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this today or tonight. IAZ055-069-079-090-NEZ045-052-053-067-068-091-093-040645- Harrison-Pottawattamie-Mills-Fremont-Washington-Douglas-Sarpy- Cass-Otoe-Nemaha-Richardson- 1138 AM CDT Wed Oct 3 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight There is a chance for a few non-severe showers and thunderstorms across far southeast Nebraska and southwest Iowa tonight. Minor flooding will occur along the Missouri River from Blair downstream to Rulo. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The overall weather pattern will be active the rest of the week and into early next week. There will be intermittent thunderstorm chances beginning Thursday with several chances for potentially heavy rains. Minor flooding should continue along the Missouri River from Blair downstream to Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:25 AM CDT | Special Weather Statement | OAX | Boone, Madison | 50 min |
| Oct 3, 3:27 AM CDT | Special Weather Statement | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 63 min |
| Oct 3, 4:22 AM CDT | Special Weather Statement | OAX | Burt, Colfax, Dodge | 53 min |
| Oct 3, 4:32 AM CDT | Special Weather Statement | OAX | Cuming, Thurston | 58 min |
| Oct 3, 5:17 AM CDT | Special Weather Statement | OAX | Burt | 58 min |
Nearby
Wind Advisories in Nebraska, 2018Wind Advisories in Iowa, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.